MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400404S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon on a 4mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured on its first inflation.A non-cordis device was used as a replacement, and the procedure was completed without issue.There were no reported injuries to the patient.The device was used for pre-dilation at the external iliac artery (eia) which had a chronic total occlusion (cto).The target site vessel was moderately calcified and moderately tortuous with 100% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components or the protective balloon cover.The device maintained negative pressure during preparation.The device was not put into an acute bend at any point during the procedure and was not able to cross the lesion.The device was removed easily and intact in one piece from the patient.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon on a 4mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured on its first inflation.A non-cordis device was used as a replacement, and the procedure was completed without issue.There were no reported injuries to the patient.The device was used for pre-dilation at the external iliac artery (eia) which had a chronic total occlusion (cto).The target site vessel was moderately calcified and moderately tortuous with 100% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components or the protective balloon cover.The device maintained negative pressure during preparation.The device was not put into an acute bend at any point during the procedure and was not able to cross the lesion.The device was removed easily and intact in one piece from the patient.The device was not returned for analysis.A product history record (phr) review of lot 82290536 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be verified as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a moderately calcified and tortuous chronically occluded lesion likely contributed to the reported event.However, without the return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key23898543
Report Number3007635982-2025-00262
Device Sequence Number10374200
Product Code LIT
UDI-Device Identifier20705032059142
UDI-Public(01)20705032059142(17)260831(10)82290536
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue Number4400404S
Device Lot Number82290536
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MUSTANG BALLOON
Patient SexUnknown